High Wind, Quay County
- When
- August 3, 5:23 PM MST
- Where
- Quay County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Broadcast Media
A SchoolNet site in House reported a 63 mph wind gust from the south-southwest.
Light showers formed behind a strong gust front during the evening hours across southwest Quay County. Ironically, the outflow boundary from the light showers proved to be stronger than the main gust front they formed behind.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Light showers formed behind a strong gust front during the evening hours across southwest Quay County. Ironically, the outflow boundary from the light showers proved to be stronger than the main gust front they formed behind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 3, 2:00 PM MST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON AUG 3 2009 .DISCUSSION... SO FAR TODAYS CROP OF SHOWERS AND STORMS IS PRETTY MUCH WELL BEHAVED...THOUGH PERHAPS JUST A FEW MORE OVER THE E HALF OF THE FCST AREA THAN WOULD HAVE EARLIER EXPECTED. OVERALL...SHOULD BE A FAIRLY SIMILAR EVOLUTION TO SUNDAY...THOUGH OVERALL MOISTURE SEEMS TO BE SOMEWHAT LESS THAN ON SUNDAY AND THERE APPEARS TO BE A SFC BOUNDARY LYING FROM JUST N OF CLAYTON TO JUST S OF RATON. THIS MAY SERVE TO GENERATE A FEW MORE STORMS UP IN THAT AREA...BUT MOST...IF NOT ALL...ACROSS THE STATE SHOULD REMAIN BELOW SEVERE LIMITS FOR THE REST OF THE DAY. HIGH PRESSURE ALOFT CONTINUES TO SLOWLY BUILD OVER THE STATE INTO THU BEFORE BEGINNING TO BE EASED E AND S A BIT AS UNSEASONABLY STRONG LOW PRESSURE AND AN ASSOCIATED TROUGH ON ITS S SIDE WILL IMPINGE ON ITS NW SIDE. THERE MAY BE A WEAK TO MODERATE PASSAGE INTO THE STATE OF A MONSOONAL MOISTURE PLUME LATE WEEK OR THE WEEKEND AS THAT LOW AND TROUGH MOVE EASTWARD...BUT IT DOES NOT LOOK TOO IMPRESSIVE RIGHT NOW. HOW MUCH COMES BACK N INTO THE STATE AFTER THE PASSAGE OF THE LOW TO THE N IS STILL IN SOME DOUBT. 43 && .AVIATION... ISOLATED THUNDERSTORMS EARLY THIS EVENING COULD LINGER PAST SUNSET MAINLY IN NORTHEAST NEW MEXICO. OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH TUESDAY MORNING. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... THE HIGH PRESSURE CENTER ALOFT OVER NEW MEXICO WILL REMAIN MORE OR LESS STATIONARY THROUGH AT LEAST WEDNESDAY WITH LOW DAYTIME RH AND WARMER THAN NORMAL AFTERNOON TEMPERATURES. NIGHTTIME RH RECOVERY WILL BE MARGINAL AT BEST. THUNDERSTORMS WILL BE ISOLATED TO WIDELY SCATTERED...FEWER IN NUMBER THAN IS NORMAL FOR EARLY AUGUST. THE HIGH WILL LIKELY BEGIN TO SHIFT FURTHER TO THE EAST STARTING THURSDAY AS A LOW ALOFT MOVES EAST FROM NORTHERN CALIFORNIA TO NEVADA. THIS SHIFT SHOULD OPEN UP WESTERN NEW MEXICO TO AN INCREASE IN LOW AND MID LEVEL MOISTURE FROM SOUTH TO NORTH THURSDAY THROUGH FRIDAY. DRIER AND COOLER AIR ON SOUTHWEST FLOW ALOFT COULD INVADE NORTHWEST NEW MEXICO THIS WEEKEND WHILE THE MOISTURE SETTLES IN THE SOUTH AND EAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 98 61 99 / 0 10 5 10 DULCE........................... 49 90 49 91 / 0 10 5 20 CUBA............................ 52 90 51 91 / 5 10 10 10 GALLUP.......................... 54 92 56 93 / 5 10 10 20 EL MORRO........................ 53 88 53 89 / 10 20 20 20 GRANTS.......................... 53 93 55 94 / 5 10 10 20 QUEMADO......................... 55 90 56 90 / 10 10 20 20 GLENWOOD........................ 60 96 62 96 / 10 10 10 10 CHAMA........................... 45 86 46 87 / 5 10 5 20 LOS ALAMOS...................... 58 90 57 90 / 5 10 10 10 PECOS........................... 55 91 57 90 / 10 20 10 20 CERRO/QUESTA.................... 50 89 49 90 / 10 10 10 20 RED RIVER....................... 43 78 44 80 / 10 20 10 20 ANGEL FIRE...................... 41 81 42 84 / 10 20 10 20 TAOS............................ 50 91 49 92 / 10 10 10 10 ESPANOLA........................ 55 96 56 98 / 5 10 10 10 SANTA FE........................ 61 93 61 93 / 5 10 10 10 SANTA FE AIRPORT................ 59 95 59 95 / 5 10 10 10 ALBUQUERQUE FOOTHILLS........... 67 95 67 95 / 5 10 5 10 ALBUQUERQUE HEIGHTS............. 71 97 71 97 / 5 10 5 10 ALBUQUERQUE VALLEY.............. 66 98 66 98 / 5 10 5 10 ALBUQUERQUE WEST MESA........... 68 97 67 97 / 5 10 5 10 LOS LUNAS....................... 66 98 65 99 / 5 10 5 10 RIO RANCHO...................... 68 98 69 98 / 5 10 5 10 SOCORRO......................... 64 97 63 98 / 5 10 5 10 SANDIA PARK/CEDAR CREST......... 56 88 54 90 / 5 10 10 10 MORIARTY/ESTANCIA............... 58 93 56 93 / 10 10 10 10 CLINES CORNERS.................. 60 91 59 91 / 10 20 20 20 GRAN QUIVIRA.................... 60 92 60 93 / 10 20 10 10 CARRIZOZO....................... 62 96 61 97 / 10 10 10 10 RUIDOSO......................... 56 87 55 87 / 10 10 10 10 CAPULIN......................... 53 89 52 91 / 10 20 10 20 RATON........................... 52 95 53 96 / 10 20 10 20 LAS VEGAS....................... 55 90 55 91 / 10 30 20 20 CLAYTON......................... 65 98 64 99 / 20 20 10 20 ROY............................. 61 93 62 94 / 20 20 20 20 CONCHAS......................... 67 99 68 99 / 20 20 20 20 SANTA ROSA...................... 60 98 60 99 / 20 10 20 10 TUCUMCARI....................... 67 101 66 102 / 10 10 20 10 CLOVIS.......................... 65 98 65 98 / 5 5 10 5 PORTALES........................ 65 99 65 99 / 5 5 5 5 FORT SUMNER..................... 65 98 66 98 / 10 5 20 5 ROSWELL......................... 67 101 68 102 / 5 5 5 5 PICACHO......................... 63 97 63 97 / 10 10 10 10 ELK............................. 57 91 56 92 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON AUG 3 2009 NMZ501>540-041200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT MON AUG 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... AN ISOLATED STRONG STORM IS POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND EVENING. SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. IN ADDITION...WIND GUSTS TO 50 MPH REMAIN POSSIBLE ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS THIS AFTERNOON AND EVENING ALONG OUTFLOW BOUNDARIES FROM DRY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 427 PM MDT MON AUG 3 2009 NMZ533-534-537-032315- DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY- 427 PM MDT MON AUG 3 2009 ...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHERN GUADALUPE COUNTY... AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CUERVO TO PUERTO DE LUNA TO PASTURA. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HIGHWAY 84 THROUGH SOUTHERN GUADALUPE COUNTY...RURAL NORTH CENTRAL DE BACA COUNTY...AND RURAL SOUTHWESTERN QUAY COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
1 high wind. Local standard time, as filed.
A SchoolNet site in House reported a 63 mph wind gust from the south-southwest.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2009Every state in 2009This day in weather historyWarnings in New Mexico, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177812.